# SDR CHIA2019112624266

- Difficulty date: November 22, 2019
- Submitted: November 27, 2019
- Operation: Air carrier
- Aircraft: N235CH
- Make and model: Boeing 234
- Aircraft serial: MJ002
- Aircraft time: 6,527 hours
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Part number: 200102021
- Part serial: LE60005
- Condition: Power Loss
- Location: Nr 1
- Part time: 17,859 hours, 60,457 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: R
- Precautionary procedure: A

## Discrepancy

WHILE IN CRUISE FLIGHT FROM BAGRAM THE PIC HEARD A CHANGE IN RRPM AND OBSERVED THE #1 ENGINE TQ DECREASE BY APPROXIMATELY 20% THEN RETURN TO NORMAL. HE ALERTED THEIR COMPANION AIRCRAFT THAT THEY WERE HAVING AN ISSUE AND NEEDED TO RETURN TO BAGRAM. AS THEY WERE TURNING AROUND THE SIC ANNOUNCED THAT THERE WAS A FLICKERING LIGHT ON THE ANNUNCIATOR PANEL. THEN THE #1 ENGINE AGAIN STARTED LOSING POWER (OBSERVED BY A LOSS IN TQ). AT THIS POINT THE PIC TRIED BEEPING THE ENGINE UP VIA THE COLLECTIVE BEEPS BUT THE ENGINE WAS UNRESPONSIVE. THE PIC ASKED THE SIC TO PUT THE ENGINE IN MANUAL ON THE EMERGENCY ENGINE TRIM PANEL AND TRY BEEPING MANUALLY, WHICH HE DID AND THE ENGINE WAS STILL UNRESPONSIVE. AS THE ENGINE CONTINUED TO LOSE POWER THEY NOTICED THE LH FUEL BOOST LIGHT ILLUMINATED ON THE ANNUNCIATOR PANEL, THE PIC LOWERED THE COLLECTIVE TO MAINTAIN RRPM AND BEEPED BOTH ENGINES UP VIA COLLECTIVE BEEPS AS PER EMERGENCY CHECKLIST. THE ENGINE EVENTUALLY SHOWED 0%-%5 TQ, AND APPROXIMATELY 70-75 NF (WHICH THE PIC CONCLUDED WAS APPROXIMATELY GROUND IDLE). 

THE PILOTS ALERTED THE COMPANION AIRCRAFT THAT THEY NEEDED EMERGENCY CLEARANCE TO LAND ON THE RUNWAY AT BAGRAM FOR SINGLE ENGINE LANDING. FROM THIS POINT ON THE COMPANION AIRCRAFT HANDLED ALL COMMUNICATION WITH TOWER AND HQ.

THE PILOTS CONSULTED THE EMERGENCY CHECKLIST AND FLEW TO BAGRAM WITH NO OTHER CHANGES. THE AIRCRAFT WAS LANDED AT BAGRAM ON THE RUNWAY WITH NO ISSUES. AS THEY WERE TAXIING BACK TO PARKING (APPROXIMATELY 1 MINUTE INTO THE TAXI) THE #1 ENGINE STARTED A SUDDEN ACCELERATION. THE PIC IMMEDIATELY PULLED BACK BOTH ECLS.
